MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13116545
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were radiographs provided to confirm the reported event.It was reported screws removed from l2 were placed in l1 level.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation." patient education: ".The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." single use: ".Reuse of a single use device that has come in contact with blood, bone, tissue or other body fluids may lead to patient or user injury.Possible risks associated with reuse of a single use device include, but are not limited to, mechanical failure, material degradation, potential leachables, and transmission of infectious agents.Resterilization may result in damage or decreased performance." post-operative warnings ".Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications." no product returned for evaluation.
 
Event or Problem Description
On (b)(6) 2018, a patient underwent an extreme lateral interbody fusion procedure at l2-l5 and posterior fusion procedure at l2-iliac levels.Reportedly, on (b)(6) 2018, it was confirmed that the left l3 and l4 screws had penetrated the inner bone and the left iliac screw had also penetrated the outer table of the ilium.On (b)(6) 2018 patient underwent a revision procedure where the left l3, l4 and iliac screws were replaced.Screws on the l2 level were found to be loose and were replaced with 7.5mm screws, the screws removed were placed at the l1 level.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7423427
Report Number2031966-2018-00035
Device Sequence Number1740277
Product Code NKB
UDI-Device Identifier00887517582508
UDI-Public00887517582508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number13116545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR